Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin Darkening
Aug 4, 2000

I was diagnosed with HIV in 1992. I currently have a t-cell count of 3 and viral load of 285,000. I am not currently on any anti-virals due to resistance problems. I have had lymphoma, CMV colitis, cardiomyopathy and a host of smaller problems. One problem is my skin. Ever since completing chemo approx 2 years ago I have dealt with a rash which has gradually spread. It has now spread to my back, chest, neck, arms & legs. Over the past few months I noticed that my skin color is turning darker in certain areas where the rash is. My HIV dermatologist says it is a result of advanced AIDS and basically not much can be done. What do you think is happening with my skin? It is very annoying and doesn't look good at all. It also gets itchy and I currently take doxepin to relieve the itching at night. I currently take the following meds: Ganciclovir, azithromicin, dapsone, digoxin, captopril, carnitor, procrit, testosterone, B-12, doxepin and Mycelex. I look forward to your response. Thank You.

Response from Dr. Henry

Wow -- a challenging situation. I would at least think about iron overload or hormonal problems (such as adrenal insufficiency= low cortisol which can lead to high ACTH levels= increased pigmentation). Also maybe check your testosterone/DHEA levels and optimize your nutrition. Hopefully you will be able to get back on HIV drugs soon as well. Good luck. Keith Henry, M.D.



Previous
worried
Next
Dose of fenofibrate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement